Alert archive / Iowa / Tornado Warnings in 2012
Tornado Warning 13, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at May 1, 2012, 7:27 PM CDT for Lyon County, Sioux County, Iowa. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 7:27 PM CDT (00:27 UTC)
- Expired
- May 1, 2012, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Lyon County, IA, Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 48 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:45 PM CDT | HAIL 2 | 2 Sse Alvord, IA | COMBINATION OF HAIL AND STRONG WINDS STRIPPED LEAVES FROM TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
511 WFUS53 KFSD 020027 TORFSD IAC119-167-020100- /O.NEW.KFSD.TO.W.0013.120502T0027Z-120502T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 727 PM CDT TUE MAY 1 2012 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL LYON COUNTY IN NORTHWEST IOWA... NORTHWESTERN SIOUX COUNTY IN NORTHWEST IOWA... * UNTIL 800 PM CDT * AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR FAIRVIEW...OR 10 MILES SOUTHEAST OF CANTON...AND MOVING NORTHEAST AT 30 MPH. * THIS TORNADIC STORM WILL BE NEAR... DOON AROUND 750 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4334 9628 4326 9621 4317 9643 4322 9647 TIME...MOT...LOC 0027Z 236DEG 26KT 4321 9642 $$ CJ
2 follow-up statements
186 WWUS53 KFSD 020036 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 736 PM CDT TUE MAY 1 2012 IAC119-167-020100- /O.CON.KFSD.TO.W.0013.000000T0000Z-120502T0100Z/ SIOUX IA-LYON IA- 736 PM CDT TUE MAY 1 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LYON AND NORTHWESTERN SIOUX COUNTIES UNTIL 800 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR INWOOD...OR 11 MILES EAST OF CANTON...MOVING NORTHEAST AT 20 MPH. THIS DANGEROUS STORM WILL BE NEAR... DOON AROUND 755 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4334 9628 4326 9621 4317 9643 4322 9647 TIME...MOT...LOC 0036Z 241DEG 19KT 4325 9637 $$ CJ
791 WWUS53 KFSD 020044 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 744 PM CDT TUE MAY 1 2012 IAC119-167-020100- /O.CON.KFSD.TO.W.0013.000000T0000Z-120502T0100Z/ SIOUX IA-LYON IA- 744 PM CDT TUE MAY 1 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LYON AND NORTH CENTRAL SIOUX COUNTIES UNTIL 800 PM CDT... AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ROCK VALLEY...OR 13 MILES EAST OF CANTON... MOVING EAST AT 35 MPH. THIS DANGEROUS STORM WILL BE NEAR... DOON AROUND 750 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4321 9636 4326 9639 4334 9628 4326 9621 TIME...MOT...LOC 0044Z 259DEG 31KT 4326 9627 $$ CJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at May 1, 3:52 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 1, 3:52 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 PM CDT TUE MAY 1 2012 .DISCUSSION.../ISSUED AT 352 PM CDT/ SEVERE THREAT REMAINS THE MAIN FOCUS FOR THE LATE AFTERNOON AND EVENING ACROSS THIS AREA. 19Z SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR/JUST NORTH OF KABR WITH A WARM FRONT INTO WEST-CENTRAL AND SOUTH-CENTRAL MN /NEAR KETH-KMKT LINE/...PRE-FRONTAL TROUGH TO THE SOUTH THROUGH THE MIDDLE JAMES VALLEY...AND COLD FRONT SOUTHWEST TOWARD K9V9-KOGA. ONGOING LINE OF HIGH-BASED CONVECTION ALONG WEAK WEST-SOUTHWEST TO EAST-NORTHEAST MID LEVEL THETA-E RIDGE AXIS NOT EXPECTED TO PRODUCE SEVERE WEATHER...THOUGH WITH STEEP MID-LEVEL LAPSE RATES...DRY LAYER ALOFT AND RELATIVELY LOW FREEZING LEVEL AROUND 10KFT AGL...MARGINAL HAIL/STRONG WINDS WILL BE POSSIBLE. EXPECT MORE ORGANIZED SEVERE THREAT TO DEVELOP TOWARD EVENING AS UPPER LEVEL WAVE LIFTS INTO THE AREA FROM WESTERN NEBRASKA. MODEST DEEP LAYER SHEAR WILL SUPPORT LARGE HAIL/ISOLATED DAMAGING WIND WITH INITIAL DEVELOPMENT OF SURFACE BASED STORMS ALONG THE PRE-FRONTAL TROUGH/COLD FRONT...WHICH IS EXPECTED TO BECOME NEARLY STATIONARY NEAR KBKX-KYKN LINE AS THE WAVE LIFTS NORTHEAST THROUGH THE EARLY EVENING. STORMS THEN SHOULD TRACK EAST OF THE BOUNDARY AFTER 01Z-02Z AS THE WAVE CONTINUES TO MOVE NORTHEAST THROUGH THE AREA. SEVERE THREAT EXPECTED TO WANE TOWARD LATE EVENING 03Z-06Z AS THE STORMS MOVE EAST ACROSS SOUTHWEST MN/NORTHWEST IA. /JH BY WEDNESDAY MORNING...ANY LINGERING PRECIPITATION FROM OVERNIGHT CONVECTION SHOULD HAVE SHIFTED EAST OF THE FORECAST AREA...LEAVING BEHIND CLEARING SKIES AND MOUNTING INSTABILITY. THE SURFACE BOUNDARY SHOULD DRAPE SW TO NE NEAR THE SD/IA/MN BORDER DURING THE MORNING... THEN MAY FLATTEN TO TAKE ON MORE OF AN WSW TO ENE ORIENTATION SOUTH OF INTERSTATE 90 AS WEAK HIGH PRESSURE BUILDS IN NORTHEASTERN SD AND WESTERN MN. SHOULD SEE A BROAD AREA OF 2000 TO 3000 J/KG DEVELOP IN THE WARM SECTOR BY 21Z...AND MODEL SOUNDINGS INDICATE SIGNIFICANT EROSION OF THE CAP WITH SURFACE HEATING IN PROXIMITY TO THE BOUNDARY. THUNDERSTORM INITIATION WILL BE LIKELY BY 21Z-23Z...FIRST IN NORTHWEST IOWA WHERE THE CAP WILL BE WEAKEST...THEN BUILDING WSW ALONG THE FRONT. WITH AMPLE INSTABILITY...FORCING FROM THE BOUNDARY...AND A MINIMAL CAP...SHOULD SEE CONVECTION GO ALONG THE LENGTH OF THE BOUNDARY IN NW IA AND SE SD WITHIN 1 TO 2 HOURS OF INITIATION. WITH BULK SHEAR VECTORS AND RIGHT MOVING STORM MOTION DIRECTLY PARALLEL TO THE BOUNDARY...COULD SEE AN ISOLATED THREAT FOR TORNADOES AS STORMS TRACK ALONG THE FRONT AND INGEST ADDITIONAL LOW LEVEL VORTICITY. HOWEVER...WITHOUT A DISCERNIBLE PREFERENTIAL LOCATION FOR CONVECTIVE INITIATION...LOOKS AS THOUGH THIS THREAT WILL QUICKLY END AS STORMS MELD INTO A MESSY COMPLEX. ANY STORMS THAT CAN DEVIATE NORTH OF THE BOUNDARY WILL LIKELY BECOME ELEVATED...BUT MAY STILL PRODUCE LARGE HAIL DUE TO SUPPORTIVE 2-6 KM BULK SHEAR VALUES UP TO 40 KTS AND DECENT ELEVATED INSTABILITY. THE SEVERE WEATHER THREAT WILL LESSEN AS STORM BECOME MORE DISORGANIZED AFTER SUNSET. A MIDLEVEL WAVE WILL MOVE NORTHEAST OUT OF CENTRAL NEBRASKA BETWEEN 00Z AND 06Z...ENHANCING ONGOING CONVECTION AND LIGHTING UP ANY OF THE BOUNDARY IF IT HAS NOT ALREADY INITIATED. WITH A STRENGTHENING LOW LEVEL JET AND TRAINING CELLS ALONG A SLOW MOVING BOUNDARY...A FLASH FLOOD THREAT WILL INCREASE DURING THIS TIME FRAME. THE GFS PAINTS A BROAD AREA OF MORE THAN AN 1 INCH/6 HOURS...BUT AMOUNTS COULD BE LOCALLY HIGHER UNDER CONVECTIVE CELLS. BY THURSDAY MORNING...MOST MODEL SOLUTIONS SHOW THE SURFACE BOUNDARY CLEARING THE FORECAST AREA TO SOUTHEAST...ALLOWING ALL BUT NORTHWEST IOWA TO CLEAR OUT BY EARLY TO MID MORNING. ONGOING CONVECTION AND/OR CLOUD COVER IN NORTHWEST IOWA WILL KEEP THE AREA CAPPED TO SURFACE BASED CONVECTION THROUGHOUT THE DAY...SO THE SEVERE POTENTIAL SHOULD STAY FAIRLY LOW. THESE THUNDERSTORMS ARE EXPECTED TO SINK SOUTH OF THE FORECAST AREA BY 06Z. WITH A WEAK MIDLEVEL WAVE MOVING INTO THE NORTHERN HIGH PLAINS ON THURSDAY EVENING...ADDITIONAL CONVECTION MAY FORM IN WESTERN SOUTH DAKOTA LATE THURSDAY NIGHT AND CLIP THE NORTHWESTERN CWA OVERNIGHT...HOWEVER THE LATEST MODEL RUNS ARE QUITE A BIT WEAKER WITH THIS FEATURE THAN PREVIOUSLY. WITH SOUTHWEST FLOW ALOFT AND ANY NUMBER OF SHORTWAVES TRAVELING FROM THE BROAD TROUGH OVER THE WEST...IS NEARLY IMPOSSIBLE TO PIN DOWN PRECIPITATION TIMING IN THE EXTENDED. WHILE THERE WILL CERTAINLY BE DRY PERIODS IN DAYS 4-7...DIFFERENCES IN MODEL SOLUTIONS AND POOR TEMPORAL CONTINUITY BETWEEN SIMULATIONS NECESSITATE LOW TO MODERATE CHANCES OF PRECIPITATION IN VIRTUALLY EVERY PERIOD. TEMPERATURES SHOULD COOL SLIGHTLY INTO NEXT WEEK...BUT IS NOT EXPECTED TO SETTLE MORE THAN A FEW DEGREES BELOW NORMAL. /LAFLIN && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ WITH STRATUS AND ANY FOG BURNED OFF...OUTLOOK IS FOR VFR UNTIL STORMS DEVELOP AFTER 21Z. STORMS WILL OF COURSE PRESENT THEIR LOCAL ENVIRONMENTS OF HIGHLY VARIABLE CONDITIONS DOWN TO LOCAL AND BRIEF IFR. STORMS WILL BE MAINLY OVER SOUTHEAST TWO THIRDS OF FORECAST AREA AND SHOULD BE DISSIPATED OR MOVED OUT BY 02/12Z. VFR SHOULD REMAIN GENERAL OUTSIDE STORM AREAS...EXCEPT OVER SOUTHEAST PART OF AREA...ROUGHLY KSUX TO KMJQ AND SOUTHEAST OR MUCH OF NORTHWEST IA...WHERE GENERAL CEILINGS AOB 1K FEET AND VISIBILITIES 3-5SM BR MAY REDEVELOP AND AFFECT THIS AREA 02/08Z-15Z. OCCASIONAL SURFACE GUSTS ABOVE 25 KNOTS THROUGH 02/01Z OVER AREA. OVER SOUTHWEST MN SUSTAINED WINDS MAY BE CLOSE TO 25 KNOTS WITH GUSTS TO 35 KNOTS THROUGH THE SAME TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, May 1, 2:16 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FIRST PARAGRAPH NATIONAL WEATHER SERVICE SIOUX FALLS SD 216 PM CDT TUE MAY 01 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 216 PM CDT TUE MAY 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED HIGH-BASED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THROUGH THE MID AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER SMALL HAIL AND WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. DISCRETE SURFACE-BASED THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AFTER 5 PM THIS AFTERNOON...BETWEEN THE JAMES RIVER VALLEY AND INTERSTATE 29. THESE SCATTERED STORMS WILL DEVELOP RAPIDLY...AND WILL BE CAPABLE OF PRODUCING HAIL TO AROUND GOLF BALL SIZE AND DAMAGING WIND GUSTS OF 65 MPH. THESE STORMS MAY TRANSITION TO SMALLER BOWING SEGMENTS WITH POTENTIAL FOR QUARTER TO HALF DOLLAR HAIL AND WIND GUSTS TO 70 MPH...AS THEY MOVE EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA AFTER 8 PM. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS TO BE A BIT BETTER LATE WEDNESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP FROM SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA BY LATE AFTERNOON. THESE STORMS WILL GRADUALLY LIFT NORTHEAST THROUGH THE EVENING. THUNDERSTORMS SOUTHEAST OF A LINE FROM TRACY MINNESOTA...TO PICKSTOWN SOUTH DAKOTA...MAY BECOME SEVERE WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. A COUPLE OF TORNADOES ARE A THREAT FROM LATE AFTERNOON INTO EARLY EVENING SOUTH OF A LINE FROM JACKSON MINNESOTA TO VERMILLION SOUTH DAKOTA. THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH EARLY NEXT WEEK. WHILE DIFFICULT TO PINPOINT THE RISK AT THIS RANGE...IT WOULD APPEAR THAT THE RISK FOR A FEW SEVERE STORMS WILL REMAIN LATER FRIDAY INTO FRIDAY NIGHT ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT BETWEEN THE JAMES RIVER VALLEY AND INTERSTATE 29...AND AFTER 8 PM EAST OF INTERSTATE 29...ENDING BY MIDNIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 1, 5:46 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 2 WNW CURRENT LAKE 44.15N 95.99W
05/01/2012 E1.00 INCH MURRAY MN STORM CHASER
&&
LAFLINLocal storm report, May 1, 5:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
553 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NNW HOLLAND 44.13N 96.21W
05/01/2012 E0.75 INCH PIPESTONE MN TRAINED SPOTTER
&&
LAFLINLocal storm report, May 1, 6:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 WSW PIPESTONE 43.98N 96.37W
05/01/2012 E0.75 INCH PIPESTONE MN PUBLIC
&&
LAFLINLocal storm report, May 1, 6:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
642 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 3 W HUMBOLDT 43.65N 97.13W
05/01/2012 E60 MPH MCCOOK SD PUBLIC
&&
LAFLINLocal storm report, May 1, 6:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 7 NNE MONTROSE 43.78N 97.11W
05/01/2012 MINNEHAHA SD PUBLIC
LOTS OF BRANCHES DOWN
&&
LAFLINLocal storm report, May 1, 7:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 5 SE CANTON 43.25N 96.51W
05/01/2012 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 33 min |
| May 1, 7:41 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 34 min |
| May 1, 7:57 PM CDT | Tornado Warning | FSD | Lyon | 33 min |
| May 1, 8:09 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 36 min |
| May 1, 8:40 PM CDT | Flash Flood Warning | FSD | Lyon | 3 hr |
| May 1, 9:15 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux | 30 min |
| May 1, 9:22 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 38 min |
| May 1, 9:29 PM CDT | Tornado Warning | FSD | Clay, O'Brien | 46 min |
| May 1, 9:41 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, O'Brien, Osceola | 34 min |
| May 1, 9:44 PM CDT | Tornado Warning | FSD | Clay | 31 min |
| May 1, 10:13 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay, Dickinson | 17 min |
Nearby
Tornado Warnings in Iowa, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.